Alert archive / New York / High Wind Watches in 2015
High Wind Watch 3, NWS Buffalo, NY
NWS Buffalo, NY issued this high wind watch at Oct 26, 2015, 4:57 AM EDT for 4 counties in New York. It took effect at Oct 28, 2015, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 26, 2015, 4:57 AM EDT (08:57 UTC)
- In effect from
- Oct 28, 2015, 4:00 AM EDT
- Expired
- Oct 27, 2015, 4:14 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY
The radar
The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS71 KBUF 260857 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 457 AM EDT MON OCT 26 2015 NYZ019-085-261700- /O.NEW.KBUF.HW.A.0003.151028T0800Z-151028T2000Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 457 AM EDT MON OCT 26 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATIONS...ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE LINE IN WESTERN CHAUTAUQUA COUNTY AND SOUTHWESTERN ERIE COUNTY. * TIMING...FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY AFTERNOON. * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE NYS THRUWAY/ I-90/ IS PARTICULARLY PRONE TO STRONG CROSS WINDS SHOULD THESE WINDS DEVELOP. TREES THAT STILL RETAIN THEIR LEAVES MAY MORE EASILY BE TOPPLED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-008-261700- /O.NEW.KBUF.HW.A.0003.151028T1600Z-151029T0000Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 457 AM EDT MON OCT 26 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * LOCATIONS...NORTH OF THE TUG HILL... INCLUDING WATERTOWN... FORT DRUM... AND THE NORTHERN BLACK RIVER VALLEY. * TIMING...FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES THAT STILL RETAIN THEIR LEAVES MAY MORE EASILY BE TOPPLED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ CHURCH
3 follow-up statements
836 WWUS71 KBUF 261810 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 210 PM EDT MON OCT 26 2015 NYZ019-085-270215- /O.CON.KBUF.HW.A.0003.151028T0800Z-151028T2000Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 210 PM EDT MON OCT 26 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * LOCATIONS...ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE LINE IN WESTERN CHAUTAUQUA COUNTY AND SOUTHWESTERN ERIE COUNTY. * TIMING...FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY AFTERNOON. * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE NYS THRUWAY/ I-90/ IS PARTICULARLY PRONE TO STRONG CROSS WINDS SHOULD THESE WINDS DEVELOP. TREES THAT STILL RETAIN THEIR LEAVES MAY MORE EASILY BE TOPPLED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-008-270215- /O.CON.KBUF.HW.A.0003.151028T1600Z-151029T0000Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 210 PM EDT MON OCT 26 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * LOCATIONS...NORTH OF THE TUG HILL... INCLUDING WATERTOWN... FORT DRUM... AND THE NORTHERN BLACK RIVER VALLEY. * TIMING...FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES THAT STILL RETAIN THEIR LEAVES MAY MORE EASILY BE TOPPLED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
085 WWUS71 KBUF 270138 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 PM EDT MON OCT 26 2015 NYZ019-085-270945- /O.CON.KBUF.HW.A.0003.151028T0800Z-151028T2000Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 938 PM EDT MON OCT 26 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * LOCATIONS...ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE LINE IN WESTERN CHAUTAUQUA COUNTY AND SOUTHWESTERN ERIE COUNTY. * TIMING...FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY AFTERNOON. * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE NYS THRUWAY/ I-90/ IS PARTICULARLY PRONE TO STRONG CROSS WINDS SHOULD THESE WINDS DEVELOP. TREES THAT STILL RETAIN THEIR LEAVES MAY MORE EASILY BE TOPPLED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-008-270945- /O.CON.KBUF.HW.A.0003.151028T1600Z-151029T0000Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 938 PM EDT MON OCT 26 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * LOCATIONS...NORTH OF THE TUG HILL... INCLUDING WATERTOWN... FORT DRUM... AND THE NORTHERN BLACK RIVER VALLEY. * TIMING...FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES THAT STILL RETAIN THEIR LEAVES MAY MORE EASILY BE TOPPLED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
672 WWUS71 KBUF 270814 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 414 AM EDT TUE OCT 27 2015 NYZ019-085-271615- /O.UPG.KBUF.HW.A.0003.151028T0800Z-151028T2000Z/ /O.NEW.KBUF.HW.W.0003.151028T0800Z-151028T2000Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 414 AM EDT TUE OCT 27 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT WEDNESDAY. * LOCATIONS...ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE LINE IN WESTERN CHAUTAUQUA COUNTY AND SOUTHWESTERN ERIE COUNTY. * TIMING...EARLY WEDNESDAY MORNING THROUGH LATE WEDNESDAY AFTERNOON. * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 70 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DANGEROUS FOR HIGH PROFILE VEHICLES. THE NEW YORK STATE THRUWAY IS VULNERABLE TO SOUTHEASTERLY CROSS WINDS OF THIS MAGNITUDE. ALSO...TREES WITH ANY LEAVES REMAINING CAN BE MORE EASILY BE TOPPLED WHICH MAY CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-008-271615- /O.UPG.KBUF.HW.A.0003.151028T1600Z-151029T0000Z/ /O.NEW.KBUF.HW.W.0003.151028T1600Z-151029T0000Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 414 AM EDT TUE OCT 27 2015 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY. * LOCATIONS...NORTH OF THE TUG HILL... INCLUDING WATERTOWN... FORT DRUM... AND THE NORTHERN BLACK RIVER VALLEY. * TIMING...WEDNESDAY AFTERNOON AND EVENING. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DANGEROUS FOR HIGH PROFILE VEHICLES. ALSO...TREES WITH ANY LEAVES REMAINING CAN MORE EASILY BE TOPPLED WHICH MAY CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001-010-271615- /O.NEW.KBUF.HW.A.0004.151029T1200Z-151030T0000Z/ NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 414 AM EDT TUE OCT 27 2015 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * LOCATIONS...NIAGARA AND NORTHERN PORTIONS OF ERIE COUNTY...INCLUDING THE BUFFALO METRO AREA. * TIMING...THURSDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...STRONG WINDS CAN BLOW LOOSE ITEMS AND BLOW DOWN TREES WHICH COULD CAUSE POWER OUTAGES. TREES WITH ANY LEAVES REMAINING CAN MORE EASILY BE TOPPLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ APFFEL
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Oct 26, 4:39 AM EDT, 18 minutes earlier.
Area forecast discussion, Oct 26, 4:39 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
439 AM EDT MON OCT 26 2015
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION WITH FAIR AND DRY WEATHER
THROUGH TUESDAY. THEN STRONG LOW PRESSURE WILL LIFT ACROSS THE GREAT
LAKES REGION AND BRING STRONG GUSTY WINDS AND A SOAKING RAINFALL MID-
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
11-3.9U SATELLITE IMAGERY SHOWS PATCHY LAKE EFFECT CLOUDS WHICH WILL
LINGER INTO THE MORNING HOURS...EVEN THOUGH THE MAJORITY OF THE
NIGHT WILL BE MOSTLY CLEAR. DIURNAL CU MAY BRIEFLY DEVELOP LATE
MORNING AND EARLY AFTERNOON...BUT THERE SHOULD BE MORE SUNSHINE THAN
NOT DURING THE DAY TODAY. TEMPERATURES WILL BE ON THE COOL SIDE WITH
HIGHS IN THE UPPER 40S TO LOWER 50S.
HIGH PRESSURE WILL REMAIN ACROSS NEW YORK STATE TONIGHT WITH CLEAR
SKIES AND LIGHT WINDS. THIS WILL RESULT IN EXCELLENT RADIATIONAL
COOLING CONDITIONS WITH CHILLY OVERNIGHT LOWS AND POSSIBLY SOME FOG
IN THE SOUTHERN TIER RIVER VALLEYS. THE FORECAST WILL HEDGE ON THE
COOL SIDE OF GUIDANCE FOR LOW TEMPERATURES TONIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
CONFIDENCE REMAINS HIGH FOR A SOAKING RAIN AND GUSTY WIND EVENT
ACROSS THE FORECAST AREA FROM LATE TUESDAY NIGHT THROUGH THE DAY
WEDNESDAY. BEFORE THIS EVENT TAKES SHAPE... EXPECT BENIGN WEATHER ON
TUESDAY WITH HIGH PRESSURE TO THE EAST OF THE REGION STILL
SUPPRESSING ANY CHANCE OF PRECIPITATION THROUGH TUESDAY EVENING.
HIGH TEMPERATURES WILL BE IN THE 50S ACROSS THE REGION...COOLER IN
HIGHER TERRAIN AND WARMER ACROSS THE LAKE PLAINS.
A COMPLEX WEATHER SYSTEM THAT INCLUDES AN AREA OF LOW PRESSURE
PRESENTLY ALONG THE TEXAS GULFSHORE (WHICH INCLUDES REMNANT MOISTURE
FROM FORMER PATRICIA) AND A PAIR OF SHARP WAVES THAT CARVE OUT A
BROAD TROUGH FROM THE PLAINS STATES TO THE UPPER GREAT LAKES. AS
TROUGHING DEVELOPS ACROSS THE MIDDLE OF THE COUNTRY...THE WAVE ALONG
THE GULF AND ASSOCIATED TROPICAL MOISTURE PLUME LIFT NORTHWARD
THROUGH THE TENNESSEE AND OHIO VALLEY.
STRONG WARM ADVECTION ALONG THE DEVELOPING WARM FRONT LIFTING
NORTHWARD ON WEDNESDAY...WITH AN EXTREMELY IMPRESSIVE LOW LEVEL JET
FEEDING A PLUME OF TROPICAL MOISTURE OVER THE FRONT...WILL RESULT IN
AN AREA OF MODERATE TO HEAVY SYNOPTICALLY DRIVEN RAINFALL LIFTING
NORTHWARD ACROSS THE FORECAST AREA. THE STRONG SOUTHERLY WINDS WILL
CAUSE DOWNSLOPING TO OCCUR ACROSS THE LAKE PLAINS / GENESEE VALLEY
/ NORTHERN FINGER LAKES AND NORTH OF THE TUG HILL. THIS WILL HELP TO
CAUSE A LOCAL MINIMUM IN RAINFALL TOTALS...HOWEVER THE STRONG/DEEP
SYNOPTIC FORCING WILL STILL EASILY PRODUCE A WIDESPREAD SOAKING
RAINFALL. WILL CONTINUE WITH HIGH CATEGORICAL POPS FOR THIS 12 TO 18
PERIOD WHEN MODERATE TO HEAVY RAIN IS POSSIBLE. CONFIDENCE IS RATHER
HIGH FOR RAINFALL AMOUNTS WEDNESDAY INTO WEDNESDAY EVENING TO
AVERAGE AN INCH...BUT LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WILL
CONTINUE WITH ENHANCED WORDING TO COVER POTENTIAL FOR HEAVY RAIN.
THE POTENTIAL FOR STRONG WINDS ON WEDNESDAY IS GROWING MORE
CONCERNING. IMPRESSIVE PRESSURE FALLS AHEAD OF A DEEPENING LOW
PRESSURE SYSTEM TRACKING TOWARD THE HUDSON BAY WILL HELP DRIVE A
VERY STRONG LOW-LEVEL JET ACROSS THE FORECAST AREA ON WEDNESDAY. ALL
GUIDANCE CONTINUES TO POINT TO A WIDE SWATH OF 70 TO 80 KNOT WINDS
NEAR 850 MB (WHICH IS NEAR RECORD VALUES FOR THIS TIME OF YEAR PER
THE NAEFS ENSEMBLE CLIMATOLOGY). EVEN WITH A STRONG WARM ADVECTIVE
PATTERN...WHICH NORMALLY REDUCES DOWNWARD MIXING OF STRONGER WINDS
ALOFT...THE DOWNSLOPING ACCELERATION AND ENTRAINMENT OF WINDS WITH
THE HEAVIER RAINS COULD PRODUCE WIND GUSTS TO 40 TO 45 MPH.
TWO AREAS IN PARTICULAR ARE MOST CONCERNING FOR POSSIBLE
STRONG/DAMAGING WIND GUSTS 1/ ALONG THE CHAUTAUQUA RIDGE IN WESTERN
CHAUTAUQUA COUNTY AND SOUTHEASTERN ERIE COUNTY AND 2/ NORTH OF THE
TUG HILL IN JEFFERSON AND LEWIS COUNTIES. STRONG CROSS-BARRIER FLOW
OVER THESE SHARP TERRAIN DROP OFFS WILL OFTEN DEVELOP MOUNTAIN WAVE
LIKE DISTURBANCES WHICH CAN LOCALLY HELP DUCT THE HIGHER WINDS TO THE
SURFACE (IN SPITE OF THE GENERAL SYNOPTIC LIFT MOVING ACROSS THE
AREA). HAVE POSTED HIGH WIND WATCHES WITH THIS UPDATE FOR THESE
LOCATIONS TO HELP HIGHLIGHT THIS THREAT.
THE DOWNSLOPING WINDS WILL AID IN BOOSTING TEMPERATURES ACROSS THE
LOWER ELEVATIONS OF THE LAKE PLAINS WITH HIGH TEMPS ON WEDNESDAY IN
THE LOWER TO MID 60S. HIGH TEMPERATURES WILL BE IN THE UPPER 50S TO
LOWER 60S ELSEWHERE.
WHILE THE LIFT FROM THE COUPLED JET WILL PUSH OFF TO THE NORTH EAST
DURING THE COURSE OF WEDNESDAY NIGHT...THE PASSING OF A
STRENGTHENING SFC COLD FRONT WILL ADD MORE THAN ENOUGH FORCING TO
KEEP THE BULK OF THE RAIN IN PLACE. THE RAIN WILL START TO TAPER OFF
AND BECOME MORE SHOWERY FROM WEST TO EAST IN THE WAKE OF THE FRONT
OVERNIGHT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
IT WILL REMAIN QUITE UNSETTLED ACROSS OUR REGION ON THURSDAY AS THE
BLUSTERY (IF NOT WINDY) AND SHOWERY CONDITIONS. THE COMBINATION OF
THE STILL DEEPENING SFC LOW NEAR JAMES BAY AND A VERY ROBUST
SHORTWAVE PASSING OVER THE LOWER GREAT LAKES WILL GENERATE STRONG
SOUTHWESTERLIES FOR OUR FORECAST AREA...ESPECIALLY DOWNWIND OF LAKE
ERIE WHERE LOCALIZED FUNNELING COULD RESULT IN ADVISORY CRITERIA
WINDS...THIS IS FURTHER SUPPORTED BY A TROPOPAUSE FOLD AND 1.5 PVU
POTENTIAL VORTICITY INTRUSION INDICATIVE OF STEEP LAPSE RATES AND
MOMENTUM TRANSPORT OF STRONGER MID LEVEL WINDS FOLLOWING THE COLD
FRONT. MEANWHILE...STRONG COLD ADVECTION WITHIN THE DEEP CYCLONIC
FLOW WILL SET UP MULTIPLE BANDS OF LAKE EFFECT RAIN. LIKELY POPS
WILL REMAIN IN PLACE FOR THESE BANDS OF SHOWERS. THESE SHOWERS WILL
CONTINUE THURSDAY EAST OF THE LAKES... WITH TEMPERATURES BECOMING
COOL ENOUGH OVERNIGHT TO SUPPORT SOME SNOW ESPECIALLY OVER THE
HIGHER TERRAIN OF THE TUG/SOUTHERN TIER IN LOCATIONS AWAY FROM THE
IMMEDIATE LAKE SHORE. HAVE INCLUDED RAIN/SNOW WORDING... BUT CHANCES
ARE THAT DYNAMICAL COOLING IN THE HEAVIEST BANDS WOULD FORCE THE P-
TYPE OVER TO ALL SNOW BY EARLY FRIDAY MORNING.
THE LAKE DRIVEN SHOWERS WILL GRADUALLY TAPER OFF IN COVERAGE AREA
FRIDAY AS RIDGING OVER THE NORTHERN PLAINS WILL WORK ITS WAY ACROSS
THE UPPER GREAT LAKES. THE CORRESPONDING SFC HIGH AND LOWERING
SUBSIDENCE INVERSION HEIGHTS...ALONG WITH A NOTABLY DRIER
ENVIRONMENT...WILL ALLOW FOR POPS TO FALL OFF TO CHC BY THE END OF
THIS FORECAST PERIOD.
HALLOWEEN AND BEYOND...
SHORTWAVE RIDGING WILL BUILD ACROSS THE FORECAST AREA ON
HALLOWEEN... WHICH WILL KEEP CONDITIONS DRY AND TEMPERATURES NEAR
SEASONAL VALUES (LOW 50S DAYTIME... MID 30S NIGHTTIME).
FOR SUNDAY INTO MONDAY... AGREEMENT BETWEEN THE GLOBAL MODELS
SUGGESTS A RELOADING OF THE PATTERN THAT IS EXPECTED TO BRING RAIN
ON WEDNESDAY/ TROUGHING ACROSS THE PLAINS AND RIDGING OVER THE
SOUTHEAST CONUS/ KEEPING GULF OF MEXICO MOISTURE IN PLAY FOR THE
EASTERN HALF OF THE COUNTRY. AS THE TROUGH EJECTS OUT OF THE PLAINS
SUNDAY INTO MONDAY EXPECT ANOTHER BATCH OF SUBTROPICALLY SOURCED
RAINFALL ACROSS THE REGION. THE OVERALL DYNAMICS APPEAR MUCH WEAKER
THAN FOR THE WEDNESDAY SYSTEM... THUS EXPECT THIS WOULD BE LESS
IMPACTFUL.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY AND TONIGHT. THERE
WILL BE SOME PATCHY LAKE EFFECT CLOUDS WITH BASES NEAR OR JUST BELOW
3K FEET THROUGH THIS MORNING. GIVEN ITS PATCHY NATURE WILL CARRY SCT
CLOUDS IN THE TAFS. ISOLATED RIVER VALLEY FOG IS POSSIBLE BETWEEN
08Z AND 12Z...WITH A CHANCE THIS WILL IMPACT JHW. OTHERWISE
WIDESPREAD VFR CONDITIONS ARE EXPECTED FOR THE REST OF THE DAY TODAY
AND THROUGH THIS EVENING.
OUTLOOK...
TONIGHT AND TUESDAY...VFR.
WEDNESDAY...MVFR TO IFR IN RAIN ALONG WITH STRONG WINDS OR
SIGNIFICANT LOW LEVEL WIND SHEAR.
THURSDAY...MVFR WITH SHOWERS LIKELY.
FRIDAY...MVFR. A CHANCE OF RAIN OR SNOW SHOWERS.
&&
.MARINE...
HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH TUESDAY WITH AN
EXTENDED PERIOD OF LIGHT WINDS AND NEGLIGIBLE WAVES.
LOOKING AHEAD...A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
UPPER LAKES MID-WEEK. THIS WILL BRING A STRONG SOUTHERLY FLOW AHEAD
OF THE SYSTEM ON WEDNESDAY...FOLLOWED BY SOUTHWESTERLY WINDS ON
THURSDAY. GALES MAY BE NEEDED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NYZ007-008.
HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR NYZ019-085.
MARINE...GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON
FOR LEZ040-041.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...CHURCH
LONG TERM...CHURCH/WCH
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Oct 25, 5:26 AM EDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 526 AM EDT SUN OCT 25 2015 NYZ001>008-010>014-019>021-085-260930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 526 AM EDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COMPLEX STORM SYSTEM WILL DEVELOP MID-WEEK TURNING THE WEATHER WET AND BLUSTERY. THE MAIN CONCERNS ARE: ...RAIN...ON WEDNESDAY TROPICAL MOISTURE FROM THE REMNANTS OF HURRICANE PATRICIA WILL LIFT ACROSS THE AREA AHEAD A DEEPENING STORM SYSTEM OVER THE UPPER GREAT LAKES. THE COMBINATION WILL RESULT IN A WIDESPREAD SOAKING RAINFALL WITH MOST LOCATIONS PICKING UP ABOUT AN INCH OF RAINFALL. WHILE WIDESPREAD HYDROLOGIC ISSUES ARE NOT ANTICIPATED... THE THREAT OF LOCALLY HEAVIER RAINFALL AND URBAN AREA BLOCKED STORM DRAINS COULD LEAD TO LOCALIZED PONDING OR POOR DRAINAGE FLOODING. ...WINDS...WINDS WILL INCREASE LATE WEDNESDAY THROUGH THURSDAY ESPECIALLY NEAR THE LAKE SHORES... NIAGARA FRONTIER AND THE SAINT LAWRENCE VALLEY. WIND GUSTS COULD REACH 45-55 MPH IN THESE FAVORED LOCATIONS... WHICH COULD RESULT IN MINOR PROPERTY DAMAGE AND MAKE TRAVEL FOR HIGH PROFILE VEHICLES DIFFICULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 526 AM EDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COMPLEX STORM SYSTEM WILL DEVELOP MID-WEEK TURNING THE WEATHER WET AND BLUSTERY. THE MAIN CONCERN FOR MARINERS WILL BE THE POTENTIAL FOR GALE FORCE WINDS TO DEVELOP LATE WEDNESDAY BUT ESPECIALLY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF CHURCH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:12 AM EDT | Gale Watch | BUF | 61 hr |
Nearby
High Wind Watches in New York, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.